Alert archive / New York / Small Craft Advisories in 2022

Small Craft Advisory 113, NWS Buffalo, NY

December 9, 2022

NWS Buffalo, NY issued this small craft advisory at Dec 9, 2022, 3:09 AM EST. It took effect at Dec 9, 2022, 1:00 PM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2022, 3:09 AM EST (08:09 UTC)
In effect from
Dec 9, 2022, 1:00 PM EST
Expired
Dec 11, 2022, 12:38 AM EST
In force
36 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

593 
WHUS71 KBUF 090809
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
309 AM EST Fri Dec 9 2022

LOZ043-091800-
/O.NEW.KBUF.SC.Y.0113.221209T2100Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
309 AM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SUNDAY...

* WHAT...East winds 10 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 4 PM this afternoon to 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-091800-
/O.NEW.KBUF.SC.Y.0113.221209T2100Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
309 AM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM EST SATURDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...From 4 PM this afternoon to 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-091800-
/O.NEW.KBUF.SC.Y.0113.221210T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
309 AM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 7 PM this evening to 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
7 follow-up statements
210 
WHUS71 KBUF 091755
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1255 PM EST Fri Dec 9 2022

LOZ043-100200-
/O.EXT.KBUF.SC.Y.0113.221209T1800Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1255 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 20 knots and waves 4 to 7 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-100200-
/O.EXT.KBUF.SC.Y.0113.221209T1800Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1255 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST SATURDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-100200-
/O.EXT.KBUF.SC.Y.0113.221209T1800Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1255 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
044 
WHUS71 KBUF 100135
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
835 PM EST Fri Dec 9 2022

LOZ043-100945-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
835 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-100945-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
835 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-100945-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
835 PM EST Fri Dec 9 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
298 
WHUS71 KBUF 100758
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
258 AM EST Sat Dec 10 2022

LOZ043-101600-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
258 AM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-101600-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
258 AM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-101600-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
258 AM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

EAJ
850 
WHUS71 KBUF 101726
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1226 PM EST Sat Dec 10 2022

LOZ043-110130-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1226 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-102100-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
1226 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 knots and waves up to 4 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  Mexico Bay.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-110130-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1226 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
256 
WHUS71 KBUF 102035
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
335 PM EST Sat Dec 10 2022

LOZ044-102145-
/O.CAN.KBUF.SC.Y.0113.000000T0000Z-221210T2100Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
335 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ043-110445-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
335 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Southeast winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-110445-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
335 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 25 knots and waves 4 to 7 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
646 
WHUS71 KBUF 110256
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
956 PM EST Sat Dec 10 2022

LOZ043-111100-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
956 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-111100-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
956 PM EST Sat Dec 10 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
607 
WHUS71 KBUF 110538
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1238 AM EST Sun Dec 11 2022

LOZ042-043-110645-
/O.CAN.KBUF.SC.Y.0113.000000T0000Z-221211T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1238 AM EST Sun Dec 11 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 12:23 AM EST, 2 hours 46 minutes earlier.

Area forecast discussion, Dec 9, 12:23 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1223 AM EST Fri Dec 9 2022

.SYNOPSIS...
Spotty lake effect sprinkles and flurries south of Lake Ontario will
gradually shift west and diminish overnight. Otherwise, dry weather
will prevail through Saturday as strong Canadian high pressure
builds east across Ontario and Quebec. Weak low pressure pushing
across the Great Lakes will then spread a mix of rain and wet snow
across the region Saturday night and Sunday, with the majority of
any snow accumulation expected to be across the higher terrain.

&&

.NEAR TERM /THROUGH TODAY/...
As late this evening, some very spotty light lake effect precip
still persists over central Lake Ontario and portions of the Finger
Lakes Region, with ongoing lake effect and upslope processes also
continuing to slowly fill in any gaps in the cloud cover over and
south of Lake Ontario. This later trend should continue through the
rest of the night and result in skies becoming mostly cloudy again
south of Lake Ontario, while the lingering spotty lake effect precip
shifts westward and gradually weakens as the low level flow veers
more northeasterly and inversion heights slowly drop.

Meanwhile east of Lake Ontario, skies should have a tendency to at
least partially clear out overnight as drier air advects into that
area. Overnight lows will be in the upper 20s to lower 30s south of
Lake Ontario, and in the upper teens to mid 20s across the North
Country.

Quiet weather is then expected on Friday with shortwave ridging
overhead and high pressure firmly in control. Some lake-driven cloud
cover may linger southwest of Lake Ontario through the day, but
otherwise expect much more in the way of sunshine compared to the
previous few days. High temperatures will generally be in the mid to
upper 30s, with Dansville and locations along the Lake Erie
shoreline potentially reaching or breaking 40F.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY/...
A mid level closed low and weak surface low over southern Lake
Michigan Friday evening will move east to the west end of Lake Erie
by Saturday morning and weaken with time, eventually dissipating
completely later Saturday as it moves into a mean ridge position.
This system will bring some increase in cloud cover across Western
NY later Friday night and early Saturday, but any light
precipitation will remain southwest of our area with dry weather
prevailing. Otherwise strong high pressure will remain in place
over northern Quebec, with a ridge extending down into the eastern
Great Lakes and New England Friday night through Saturday evening
supporting dry weather.

Our attention then turns to another Pacific origin trough, which
will reach the western Great Lakes Saturday night before moving into
the eastern Great Lakes and evolving into a mid level closed low by
Sunday. The weak surface low associated with this mid level low will
move into Western NY Sunday afternoon and Central NY Sunday evening
before re-developing off the southern New England coast by Monday
morning.

A period of organized ascent and deep moisture will spread into
Western NY late Saturday night, and then the rest of the area Sunday
morning in response to DPVA ahead of the mid level low, diffluent
mid/upper level flow, and strengthening frontogenesis along and
north of the surface low. Expect a period of widespread
precipitation late Saturday night through Sunday evening as this
system crosses the area. Precipitation will gradually taper off
later Sunday night through Monday morning as the coastal low off the
New England coast takes over. Weak northerly upslope flow and
modestly colder air may support some minor lake effect and upslope
precipitation lasting into Monday morning before ending in the
afternoon.

The main challenge with this system will be ptype given the marginal
surface temperatures and thermal profiles. Model point soundings
suggest the surface will be a little above freezing for most low
elevation sites through most of this event, and near freezing for
higher elevation locations. The Bourgouin precipitation type method
from GFS BUFKIT point soundings and NBM probabilities suggest mainly
snow at the onset for all of the area, with a rain/snow mix becoming
more likely during the midday and afternoon hours for the lower
elevations of Western NY. Mainly snow is favored for most of the
event across higher terrain and also locations from Rochester
eastward. None of the forecast point soundings suggest any type of
wintry mix, with this event being either rain or wet snow based on
the thermal structure of the lowest thousand feet or so of the
column.

Given the marginal thermal structure, expect snow accumulation to be
highly dependent on elevation, with the best chance of meaningful
accumulations across higher terrain, and a much lower chance at
lower elevations. It's still too early for specific accumulations
but in general this still appears to be a minor, low impact event
for most areas.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A maturing cyclone (vertically stacked) will ever so slowly trek
east over this time period. Due to its slow movement east, have
again delayed and lowered NBM POPs with dry weather now anticipated
through at least Wednesday afternoon. After that...it will all
depend on the eventual arrival of this system front (occlusion),
possibly on Thursday with a rain or wet snow mix at onset. Unsettled
weather will then persist into Friday and the weekend as this whole
complex lumbers its way through the Great Lakes and New England.
Still no sign of any real cold Arctic air plunging east and
southeast across the Great Lakes with winter locked across the
Northern Rockies (Canada). That said, it may still be cold enough
for a wintry end to next week, depending on the eventual track and
strength of the late week system.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Northerly to northeasterly upslope flow and lake influences will
promote a continuation of fairly widespread MVFR to lower-end VFR
ceilings south of Lake Ontario overnight, with lingering light lake
effect showers across the Finger Lakes gradually shifting westward
and weakening. Meanwhile across the North Country, increasingly
drier air associated with high pressure pushing across northern
Ontario and Quebec should help to break up any lingering lower
clouds, with conditions improving to VFR there.

During the day Friday, VFR conditions will continue across the North
Country. South of Lake Ontario, a mix of widespread MVFR to VFR
cloud cover to start the day will gradually break up and improve to
VFR from southeast to northwest.

Outlook...

Saturday...Mainly VFR.
Sunday...MVFR/IFR with rain and wet snow likely.
Monday...MVFR/IFR with rain and wet snow showers early, improving
to mainly VFR.
Tuesday...VFR.

&&

.MARINE...
Surface high pressure across northern Ontario will push into Quebec
overnight, with modest northerlies to northeasterlies expected
across Lakes Erie and Ontario.

Northeasterly winds will then increase on Friday as the pressure
gradient tightens between strong high pressure over Quebec and a
weakening surface low diving southeastward across the Ohio Valley.
This will likely support a round of Small Craft Advisory conditions
across Lake Erie Friday night and Lake Ontario Friday night
through Saturday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...EAJ/JJR/PP
NEAR TERM...EAJ/JJR/PP
SHORT TERM...Hitchcock
LONG TERM...AR
AVIATION...EAJ/JJR/PP
MARINE...EAJ/JJR/PP
Hazardous weather outlook, Dec 8, 3:15 AM EST, 23 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
315 AM EST Thu Dec 8 2022

NYZ001>008-010>014-019>021-085-090815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
315 AM EST Thu Dec 8 2022

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-LOZ042>045-062>065-090815-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
315 AM EST Thu Dec 8 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-090815-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
315 AM EST Thu Dec 8 2022

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

Nearby

Small Craft Advisories in New York, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.